# SDR CA101229002

- Difficulty date: November 11, 2010
- Submitted: March 15, 2011
- Operation: Air carrier
- Make and model: Piper PA-28-181
- Aircraft time: 3,421 hours
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Overheated
- Stage of operation: CL
- How discovered: O
- Nature of condition: A, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) AUTOFEATHER/IFSD WHILE IN CLIMB THROUGH FL160, SEVERE TORQUE FLUCTUATIONS OCCURRED FOLLOWED BY THE PROPELLER GOING TO FEATHER. THE FIRE WARNING WAS ACTIVATED AND THE CREW APPLIED THE COMPLETE FIRE DRILL AND SHUT THE ENGINE DOWN. AN UNEVENTFUL SINGLE ENGINE LANDING FOLLOWED AT THE POINT OF DEPARTURE. POST FLIGHT INSPECTION FOUND NO EVIDENCE OF FIRE DAMAGE HOWEVER, THE 2ND STAGE POWER TURBINE BLADES AND STATOR SHOWED SEVERE HEAT DISTRESS.
